Alert archive / Wisconsin / Special Weather Statements in 2018
Special Weather Statement, NWS Green Bay, WI
NWS Green Bay, WI issued this special weather statement at Aug 3, 2018, 2:47 PM CDT for Langlade County, Oneida County, Vilas County, Wisconsin. It was in force for 58 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 3, 2018, 2:47 PM CDT (19:47 UTC)
- Expired
- Aug 3, 2018, 3:45 PM CDT
- In force
- 58 min
- Issued by
- NWS Green Bay, WI
Counties Langlade County, WI, Oneida County, WI, Vilas County, WI
The radar
The Marquette radar (KMQT), 158 km from the middle of the area, began a volume at 19:50 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Green Bay/Straub, WI (KGRB), launched 12:00Z, 7.8 hours before the alert went out and 167 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 796 m above ground
- 0-6 km bulk shear
- 10 kt
- 0-1 km storm-relative helicity
- 53 m²/s²
- 0-3 km storm-relative helicity
- 101 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
323
WWUS83 KGRB 031947
SPSGRB
Special Weather Statement
National Weather Service Green Bay WI
247 PM CDT FRI AUG 3 2018
WIZ005-010-011-018-019-032045-
Langlade-Vilas-Oneida-Forest-Lincoln-
247 PM CDT FRI AUG 3 2018
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT SOUTHWESTERN FOREST...
NORTHEASTERN LINCOLN...VILAS...ONEIDA AND LANGLADE COUNTIES...
At 245 PM CDT, radar indicated strong thunderstorms were located
along a line extending from near Ironwood to 8 miles east of Lac Du
Flambeau to 6 miles south of Parrish. Movement was east at 35 mph.
Half inch hail is possible with these storms and dangerous lightning.
Locations impacted include...
Antigo, Rhinelander, Crandon, Eagle River, Lac Du Flambeau, Phelps,
Boulder Junction, Woodboro, Winchester and Parrish.
People at Pioneer Park in Rhinelander should consider seeking safe
shelter.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
LAT...LON 4612 8905 4532 8868 4521 8868 4514 8940
4598 8993 4630 8993
TIME...MOT...LOC 1945Z 260DEG 29KT 4648 9017 4597 8970 4532 8942
$$
EBWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Green Bay, WI wrote its last area forecast discussion before this special weather statement went out at Aug 3, 2:43 PM CDT, 4 minutes earlier.
Area forecast discussion, Aug 3, 2:43 PM CDT, 4 minutes before
Area Forecast Discussion National Weather Service Green Bay WI 243 PM CDT Fri Aug 3 2018 Forecast discussion for routine afternoon forecast issuance .SYNOPSIS... Issued at 211 PM CDT Fri Aug 3 2018 Turning very warm and humid with periods of showers and thunderstorms through the weekend. For the next few days, the upper pattern will be dominated by a seasonably strong band of low-amplitude westerlies near the U.S/Canadian border. The trend during the middle to latter part of next week will be for the flow to reamplify and flop back into the favored pattern of the past couple weeks. That will consist of a rather sharp ridge a bit inland from the West Coast and a broad trough over the Great Lakes region. Very warm temperatures and humid conditions are expected for the weekend, then readings should return closer to normal next week as the Great Lakes trough reestablishes. Humid conditions are expected the new few days before dewpoints drop back a bit next week. Precipitation totals for the week will primarily depend on the convection over the weekend, and will probably end up AOA normal. .DISCUSSION... Issued at 211 PM CDT Fri Aug 3 2018 Convection driven by isentropic lift along the eastern edge of an advancing elevated mixed layer will continue this afternoon and possibly into this evening. A zone of 500-1000 J/KG MUCAPES was advancing east into the western part of the forecast area, but not quite a quickly as the convection was advancing east. The result should be the storms eventually weakening as the outrun the most favorable environment. Unfortunately, putting specifics to that is difficult. Will start the forecast with high PoPs across the west and then shift the max east while weakening it. A marginal hail threat may exist for another hour or so before dissipating. Tapered PoPs down during the evening, though it's tough to say when precipitation will completely end. Models generally offered varying ideas on the timing and placement of convection during the rest of the weekend and into early next week. The cold front should still be lagging west of the area as a shortwaves cross the area tomorrow afternoon/evening and again late tomorrow night. Either of these could generate another round of storms. The front itself will probably weaken considerably before slowly crossing the area late in the weekend into early next week. Stayed close to the forecast initialization PoPs based on a broad blend of guidance products, though a considerable uncertainty remains about the details of the forecast. Additional severe weather threats could evolve at times during the weekend. The main severe risk will be damaging winds. Given the high moisture content, heavy rainfall and flooding will also be possible. Did not make any appreciable changes to the standard forecast initialization grids for the remainder of the forecast. && .AVIATION...for 18Z TAF Issuance Issued at 1238 PM CDT Fri Aug 3 2018 Adjusted the aviation forecast for the first few hours of the TAFs based on radar trends, as none of the guidance is doing a good job with ongoing convection. Wind profiles aloft support LLWS after midnight. Backed away from the aggressive handing of fog in some of the guidance products, as an increasing surface pressure gradient and strengthening winds aloft will be much more favorable for mixing (and much less favorable for fog) that last night. Preferred to handle it with a TEMPO group in the climatologically most favored sites (KRHI and KCWA). && .GRB WATCHES/WARNINGS/ADVISORIES... NONE. && SYNOPSIS.......Skowronski DISCUSSION.....Skowronski AVIATION.......Skowronski
Hazardous weather outlook, Aug 3, 1:33 PM CDT, 1 hour 14 minutes before
Hazardous Weather Outlook National Weather Service Green Bay WI 133 PM CDT Fri Aug 3 2018 WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-041100- Vilas-Oneida-Forest-Florence-Northern Marinette County-Lincoln- Langlade-Menominee-Northern Oconto County-Door-Marathon-Shawano- Wood-Portage-Waupaca-Outagamie-Brown-Kewaunee-Waushara-Winnebago- Calumet-Manitowoc-Southern Marinette County- Southern Oconto County- 133 PM CDT Fri Aug 3 2018 This Hazardous Weather Outlook is for north-central and northeast Wisconsin. .DAY ONE...This Afternoon and Tonight Thunderstorms are possible across central and north-central Wisconsin during the afternoon and early evening hours. A few of the early to middle afternoon storms could produce 1 inch hail and brief heavy rain. .DAYS TWO THROUGH SEVEN...Saturday through Thursday Thunderstorms are likely at times from late Saturday afternoon into Monday. Conditions may be favorable for severe storms at times during this period, though the specifics of when and where a severe threat will exist are unclear. Conditions will also be favorable for heavy rainfall, which could lead to flooding. Thunderstorms are also possible at times later next week. It is too early to make a meaningful assessment of the severe risk with these storms. .SPOTTER INFORMATION STATEMENT... Formal spotter activation will not be necessary this afternoon or tonight. However, spotters are requested to report any hail to the National Weather Service in Green Bay. LMZ521-522-541>543-041100- The Bay of Green Bay south of a line from Cedar River MI to Rock Island Passage-Lake Michigan from Washington Island to Sheboygan- 133 PM CDT Fri Aug 3 2018 This Hazardous Weather Outlook is for portions of northwest Lake Michigan and the waters of Green Bay. .DAY ONE...This Afternoon and Tonight No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Saturday through Thursday Thunderstorms are possible at times from Saturday night into Monday and then again later next week. Any storms that develop would pose a hazard to boaters on the bay and lake. Skowronski
In the hours before
Special weather statement, Aug 3, 11:38 AM CDT, 3 hours 9 minutes before
Special Weather Statement
National Weather Service Green Bay WI
1138 AM CDT FRI AUG 3 2018
WIZ030-035-031745-
Marathon WI-Wood WI-
1138 AM CDT FRI AUG 3 2018
...STRONG THUNDERSTORMS APPROACHING THE AREA FROM THE WEST...
At 1137 AM CDT, Doppler radar was tracking strong thunderstorms
along a line extending from near Couderay to near Eau Claire to 40
miles northwest of La Crosse. The thunderstorms were moving to the
east around 35 mph.
Half inch hail and winds in excess of 30 mph will be possible with
the stronger storms.
Strong thunderstorms will be near...
Marshfield and Spencer around 1245 PM CDT.
Other locations impacted by these storms include Sandhill Wildlife
Area, North Wood County Park, Rozellville, Cherokee, Auburndale,
Stratford, March Rapids, Dexterville, Athens and Hewitt.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 4503 9031 4504 9020 4512 9019 4512 9004
4452 8992 4425 9010 4425 9032
TIME...MOT...LOC 1633Z 274DEG 33KT 4573 9136 4481 9123 4438 9145
EckbergSpecial weather statement, Aug 3, 12:11 PM CDT, 2 hours 36 minutes before
Special Weather Statement
National Weather Service Green Bay WI
1211 PM CDT FRI AUG 3 2018
WIZ018-030-035-036-031830-
Marathon WI-Wood WI-Portage WI-Lincoln WI-
1211 PM CDT FRI AUG 3 2018
...STRONG THUNDERSTORMS MOVING INTO THE AREA EARLY THIS
AFTERNOON...
At 1209 PM CDT, Doppler radar was tracking strong thunderstorms
along a line extending from 8 miles southeast of Winter to 10 miles
northeast of Thorp to 7 miles south of Greenwood to 9 miles east of
Blair. Movement was east around 40 mph.
Half inch hail and winds in excess of 30 mph will be possible with
the stronger storms.
Strong thunderstorms will be near...
Abbotsford around 1240 PM CDT.
Pittsville around 1245 PM CDT.
Wisconsin Rapids and Tripoli around 105 PM CDT.
Wausau and Lake Wazeecha around 110 PM CDT.
Rib Mountain around 115 PM CDT.
Mosinee and Whiting around 120 PM CDT.
Weston and Tomahawk around 125 PM CDT.
Other locations impacted by these storms include North Wood County
Park, Big Eau Pleine County Park, Moon, Blenker, Fenwood, Kellner,
Powers Bluff County Park, Brokaw, Bethel and Knowlton.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 4503 9031 4504 9020 4512 9020 4512 9005
4555 9004 4556 8988 4552 8974 4470 8938
4425 8966 4425 9032
TIME...MOT...LOC 1709Z 287DEG 40KT 4575 9087 4510 9070 4467 9064 4425
9106
EckbergSpecial weather statement, Aug 3, 2:00 PM CDT, 47 minutes before
Special Weather Statement
National Weather Service Green Bay WI
200 PM CDT FRI AUG 3 2018
WIZ005-010-018-031930-
Vilas-Oneida-Lincoln-
200 PM CDT FRI AUG 3 2018
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT NORTHERN LINCOLN...
VILAS AND ONEIDA COUNTIES...
At 159 PM CDT, radar indicated strong thunderstorms were located
along a line extending from near Upson to 6 miles east of Tripoli.
Movement was east at 30 mph.
Penny size hail is possible with these storms.
Locations impacted include...
Rhinelander, Eagle River, Lac Du Flambeau, Phelps, Boulder Junction,
Woodboro, Winchester, Tripoli, Squirrel Lake and Willow Reservoir.
People at Pioneer Park in Rhinelander should consider seeking safe
shelter.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
LAT...LON 4614 8909 4605 8901 4598 8901 4598 8905
4548 8905 4552 9004 4598 9005 4598 8993
4630 8993
TIME...MOT...LOC 1859Z 264DEG 26KT 4631 9033 4553 8987
EBSpecial weather statement, Aug 3, 2:47 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Green Bay WI
247 PM CDT FRI AUG 3 2018
WIZ005-010-011-018-019-032045-
Langlade-Vilas-Oneida-Forest-Lincoln-
247 PM CDT FRI AUG 3 2018
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT SOUTHWESTERN FOREST...
NORTHEASTERN LINCOLN...VILAS...ONEIDA AND LANGLADE COUNTIES...
At 245 PM CDT, radar indicated strong thunderstorms were located
along a line extending from near Ironwood to 8 miles east of Lac Du
Flambeau to 6 miles south of Parrish. Movement was east at 35 mph.
Half inch hail is possible with these storms and dangerous lightning.
Locations impacted include...
Antigo, Rhinelander, Crandon, Eagle River, Lac Du Flambeau, Phelps,
Boulder Junction, Woodboro, Winchester and Parrish.
People at Pioneer Park in Rhinelander should consider seeking safe
shelter.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
LAT...LON 4612 8905 4532 8868 4521 8868 4514 8940
4598 8993 4630 8993
TIME...MOT...LOC 1945Z 260DEG 29KT 4648 9017 4597 8970 4532 8942
EBThe office that day
Everything else NWS Green Bay, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 2, 9:35 PM CDT | Dense Fog Advisory | GRB | Lincoln, Marathon, Oneida, Portage, Vilas, Waupaca and 2 more | 10 hr |
| Aug 3, 11:38 AM CDT | Special Weather Statement | GRB | Wood | 67 min |
| Aug 3, 12:11 PM CDT | Special Weather Statement | GRB | Lincoln, Marathon, Wood | 79 min |
| Aug 3, 1:27 PM CDT | Severe Thunderstorm Warning | GRB | Lincoln | 50 min |
| Aug 3, 2:00 PM CDT | Special Weather Statement | GRB | Oneida, Vilas | 30 min |
| Aug 3, 2:56 PM CDT | Beach Hazards Statement | GRB | Door | 55 hr |
| Aug 3, 2:56 PM CDT | Small Craft Advisory | GRB | 55 hr |
Nearby
Special Weather Statements in Wisconsin, 2018Every special weather statement in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.